Alert archive / Alabama / Wind Advisories in 2020
Wind Advisory 10, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Jun 7, 2020, 10:43 AM CDT for 12 counties in Alabama. It took effect at Jun 7, 2020, 2:00 PM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2020, 10:43 AM CDT (15:43 UTC)
- In effect from
- Jun 7, 2020, 2:00 PM CDT
- Expired
- Jun 8, 2020, 7:00 PM CDT
- In force
- 29 hr
- Issued by
- NWS Birmingham, AL
Counties Bibb County, AL, Dallas County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Lamar County, AL, Marengo County, AL, Marion County, AL, Perry County, AL, Pickens County, AL, Sumter County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 88 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338 WWUS74 KBMX 071543 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1043 AM CDT Sun Jun 7 2020 ALZ030-039-080500- /O.NEW.KBMX.WI.Y.0010.200607T1900Z-200608T1800Z/ Sumter-Marengo- Including the cities of Livingston, Demopolis, and Linden 1043 AM CDT Sun Jun 7 2020 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 PM CDT MONDAY... * WHAT...East winds 15 to 20 mph at times with gusts up to 35 mph. * WHERE...Sumter and Marengo Counties. * WHEN...From 2 PM this afternoon to 1 PM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
371 WWUS74 KBMX 080344 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1044 PM CDT Sun Jun 7 2020 ALZ030-039-081200- /O.CON.KBMX.WI.Y.0010.000000T0000Z-200608T1800Z/ Sumter-Marengo- Including the cities of Livingston, Demopolis, and Linden 1044 PM CDT Sun Jun 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY... * WHAT...East to southeast winds 10 to 20 mph with gusts up to 35 mph. * WHERE...Sumter and Marengo Counties. * WHEN...Until 1 PM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 08
635 WWUS74 KBMX 080740 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 240 AM CDT Mon Jun 8 2020 ALZ011>013-022-023-031>034-040-081545- /O.EXB.KBMX.WI.Y.0010.000000T0000Z-200609T0000Z/ Marion-Lamar-Fayette-Pickens-Tuscaloosa-Greene-Hale-Perry-Bibb- Dallas- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Carrollton, Tuscaloosa, Eutaw, Greensboro, Moundville, Marion, Centreville, and Selma 240 AM CDT Mon Jun 8 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...East to southeast winds 10 to 20 mph with gusts up to 35 mph. * WHERE...Marion, Lamar, Fayette, Pickens, Tuscaloosa, Greene, Hale, Perry, Bibb and Dallas Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ030-039-081545- /O.EXT.KBMX.WI.Y.0010.000000T0000Z-200609T0000Z/ Sumter-Marengo- Including the cities of Livingston, Demopolis, and Linden 240 AM CDT Mon Jun 8 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...East to southeast winds 10 to 20 mph with gusts up to 35 mph. * WHERE...Sumter and Marengo Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 40/Sizemore
074 WWUS74 KBMX 081458 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 958 AM CDT Mon Jun 8 2020 ALZ011>013-022-023-030>034-039-040-090000- /O.CON.KBMX.WI.Y.0010.000000T0000Z-200609T0000Z/ Marion-Lamar-Fayette-Pickens-Tuscaloosa-Sumter-Greene-Hale-Perry- Bibb-Marengo-Dallas- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Carrollton, Tuscaloosa, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Demopolis, Linden, and Selma 958 AM CDT Mon Jun 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...East to southeast winds 15 to 20 mph at times with gusts up to 35 mph. * WHERE...Sumter, Marengo, Marion, Lamar, Fayette, Pickens, Tuscaloosa, Greene, Hale, Perry, Bibb and Dallas Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Jun 7, 6:40 AM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 7, 6:40 AM CDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 640 AM CDT Sun Jun 7 2020 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 0354 AM CDT Sun Jun 07 2020/ Today and tonight. Tropical Storm Cristobal continues to move northward across the northern Gulf of Mexico, with a NHC forecast trajectory set to bring its center into southern Louisiana early this evening. A large fetch of deep tropical moisture surrounds its broad circulation with PWs ~2.0" already encroaching our southern CWA border. Values further increase to 2.3-2.4" along I-10 & just offshore. Relatively dry, subsident air is indicated on GOES-16 water vapor imagery across our northern counties, however, as mesoanalysis indicates PWs ~1.2" here. Thus, PoPs particularly favor areas along & south of US Hwy 80 where the richest tropical moisture resides, just south of a 850 mb deformation axis, with decreases in PoPs quickly northward. Rain amounts today will remain quite light, however, as any convection appears to remain on the weaker side owing to cloudy skies & MLCAPE <1,000 J/kg. I do expect a few winds gusts to ~15-25 mph with afternoon mixing, though these remain below established advisory criteria. Easterly winds, along with a plume of upper-level clouds stretched across most of Central Alabama, will keep temperatures somewhat moderated in the mid to upper 80s outside of any rainfall this afternoon. A few areas may crack ~90-91 today if cloud cover can clear enough, this should be farther north or northwest. PoPs begin to shift toward the west & southwest overnight as Cristobal moves inland with advection of tropical moisture into the lower Mississippi River Valley. Monday morning and afternoon. Overall, forecast trends continue to suggest a rather disorganized center with the Tropical Storm as wind shear & ingestion of dry air keep the system asymmetrical and off-balance. This is good news for the Gulf Coast overall, though we continue to monitor trends for any mesoscale convective bands that may establish on the eastern side of the system as it moves to our west into MS/LA/AR. This could create a scenario in which bands of heavy, tropical rain/thunderstorms move across our far west & southwest counties, invigorated by afternoon heating & destabilization. Forecast rainfall amounts remain on the order of 0.1"-1.0" areawide; though the west & southwest areas could see locally higher amounts of 2-3" if a heavier band of thunderstorms can develop. Furthermore, 0-1 & 0-3 km wind shear via the low-level jet also create a scenario for brief/tropical tornadoes within stronger updrafts. From a forecast perspective, both of these threats remain low confidence & quite conditional on mesoscale considerations Monday afternoon. As a result, the HWO will stay as-is with the low confidence mention of localized flooding only. 40/Sizemore .LONG TERM... /Updated at 0354 AM CDT Sun Jun 07 2020/ Monday night through Saturday. The center of Cristobal is moving northward through Arkansas Monday night and into Missouri during the overnight hours. Most of the heavier precipitation should remain just to our west through this time; however, there could be some outer convergent bands move through the far western portions of our area. A deep trough will be moving through the Rockies around this time, and will pick up Cristobal and lift the system northward fairly quickly as we go into Tuesday. With the more progressive nature of the system by Tuesday morning, I think any flooding potential will be minimal as there a lower likelihood of training cells. Cristobal is expected to start more of an extra-tropical transition Tuesday evening into Wednesday as it begins to phase in with the larger upper level trough pattern over the Upper Midwest. As this takes place, we'll likely see a relative decrease in shower/thunderstorm activity across Central AL Tuesday evening and night as we see slight height rises in our area. Our next round of showers and thunderstorms moves in quickly early Wednesday morning as the main trough axis swings through the Mid-MS Valley and a frontal boundary sweeps eastward as the post-tropical cyclone Cristobal becomes occluded over the Great Lakes. We will likely see thunderstorms along the frontal boundary as it pushes through Central AL during the day Wednesday. Forcing weakens over time as the system occludes and we start to see height rises again as ridging build in. Therefore, I don't think we'll see any severe weather in our area, though some of the storms could be on the stronger side simply due to the frontal forcing and higher instability. Rainfall totals will likely be less than half and inch as the storms will be more transitory. Ridging builds in across the Southern CONUS Thursday into Friday. The lingering frontal boundary appears to stall just to our south and east, so while I think most all of our area will be rain-free, I can't rule out a few isolated afternoon showers/thunderstorms southeast of I-85 both Thursday and Friday. The ridging becomes even more amplified as we go into the weekend as a trough dips into the Western States and another trough deepens over the East Coast in a quasi-Omega block pattern. For us, this will likely mean warmer and drier weather for the weekend as we'll lack substantial moisture return in the wake of the departing cold front. 25/Owen && .AVIATION... 12Z TAF Discussion. Showers with a few storms will affect TOI/MGM this morning with rain shield making northward progress through early afternoon. Potential for TS will will be enough to mention at TOI/MGM this afternoon but can not be ruled out at any location. Low-level winds will be out of east to northeast across the northern sites early this morning while southern sites will experience easterly flow shifting to southeast with time. Speeds will range from 10-20 kt south with potential gusts to 25 kts possible this afternoon south. Speeds north will be 5-15 kts north. 05 && .FIRE WEATHER... Enhanced moisture values continue to slowly move north into Central Alabama in association with Tropical Storm Cristobal. As a result, minimum RH values are forecast to remain above 50% across the north, further increasing toward the south to ~75%. Winds remain out of the east at 5-10 mph with gusts to 15-25 mph this afternoon. Rain chances best favor the US 80 corridor and south. Cristobal is forecast to move inland to our west later this evening. As such, winds veer with time and become more southeasterly by Monday with gusts up to 30 mph possible. Heating could aid in showers and thunderstorms as well, best chances remaining across the west. Rain chances & RH values remain elevated through at least Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 91 71 87 70 87 / 10 10 40 40 80 Anniston 89 71 87 71 88 / 20 20 50 40 80 Birmingham 90 74 86 73 88 / 20 20 50 50 80 Tuscaloosa 89 75 85 73 88 / 30 30 80 60 80 Calera 88 73 85 72 87 / 40 20 60 50 80 Auburn 83 72 85 71 85 / 60 30 60 40 80 Montgomery 86 74 87 73 88 / 70 50 60 40 80 Troy 85 74 87 72 88 / 70 60 60 40 80 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 7, 4:20 AM CDT, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 420 AM CDT Sun Jun 7 2020 ALZ011>015-017>050-081230- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 420 AM CDT Sun Jun 7 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Bands of showers and thunderstorms in association with Tropical Storm Cristobal may lead to locally heavy rainfall amounts up to 3 inches across portions of west and southwest Central Alabama Monday afternoon. This could result in flooding of low-lying or poor drainage areas. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Monday. Please follow all local, state, and CDC guidelines in regards to travel.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.